Tumor necrosis factor (TNF) antagonists have been known to trigger new-onset psoriasis in adult and pediatric patients. Here we report a case of TNF antagonist-induced psoriasis in a 3-year-old boy treated with infliximab for Kawasaki disease. Our patient is a 3-year-old boy with Kawasaki disease unresponsive to intravenous immunoglobulin who was then treated with one dose of infliximab. A few days later he developed psoriatic plaques on the face and extremities. The psoriatic plaques were treated with topical calcineurin inhibitors and topical corticosteroids, with marked improvement. Prior reports of TNF antagonist-induced psoriasis in the pediatric population have been in children with inflammatory bowel disease or juvenile idiopathic arthritis. To the best of our knowledge, this is the first case of TNF antagonist-induced psoriasis in a pediatric patient with Kawasaki disease, and the youngest patient to date. Although we do not fully understand the mechanism behind this phenomenon, in vitro studies have implicated the importance of interferon-α, a pro-inflammatory cytokine, and plasmacytoid dendritic cells. Further research is necessary to understand who is at risk for this condition and the molecular basis for this paradoxical reaction.
|Journal||Dermatology Online Journal|
|State||Published - 2016|
- TNF antagonistinduced psoriasis